Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2007, 6:05 PM MDT for Kimball County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 6:05 PM MDT (00:05 UTC)
- Expired
- Jun 24, 2007, 6:27 PM MDT
- In force
- 22 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Kimball County, NE
The radar
The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 3898 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 250005 SVRCYS NEC105-250030- /O.NEW.KCYS.SV.W.0059.070625T0005Z-070625T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 605 PM MDT SUN JUN 24 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF KIMBALL... * UNTIL 630 PM MDT * AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLIVER RESERVOIR...OR ABOUT 8 MILES SOUTHWEST OF KIMBALL...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIMBALL BY 610 PM MDT... KIMBALL AIRPORT BY 615 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4137 10377 4105 10396 4103 10342 4137 10341 $$ GRIFFITH
2 follow-up statements
000 WWUS55 KCYS 250016 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 616 PM MDT SUN JUN 24 2007 NEC105-250030- /O.CON.KCYS.SV.W.0059.000000T0000Z-070625T0030Z/ KIMBALL NE- 616 PM MDT SUN JUN 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR KIMBALL COUNTY... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-80 MM 13...OR ABOUT 7 MILES SOUTHWEST OF KIMBALL... MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KIMBALL BY 620 PM MDT... KIMBALL AIRPORT AND BENNETT RESERVOIR BY 625 PM MDT... I-80 MM 24 BY 630 PM MDT... DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. QUARTER SIZE HAIL HAS BEEN REPORTED WITH THIS STORM SYSTEM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4137 10377 4105 10396 4103 10342 4137 10341 $$ GRIFFITH
000 WWUS55 KCYS 250027 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 627 PM MDT SUN JUN 24 2007 NEC105-250037- /O.CAN.KCYS.SV.W.0059.000000T0000Z-070625T0030Z/ KIMBALL NE- 627 PM MDT SUN JUN 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR KIMBALL COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR KIMBALL COUNTY HAS WEAKENED AND IS NO LONGER CONSIDERED SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4137 10377 4105 10396 4103 10342 4137 10341 $$ GRIFFITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM MDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 2:34 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 234 PM MDT SUN JUN 24 2007 .SHORT TERM...THE RIDGE ALOFT WILL BE PUSHED EAST THROUGH MONDAY NIGHT IN ADVANCE OF THE SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC NORTHWEST COAST. MODELS MOVE THE SHORTWAVE TROUGH ACROSS THE CANADIAN PRAIRIE PROVINCES MONDAY NIGHT AND TUESDAY...WITH THE RIDGE BUILDING BACK UPSTREAM ON TUESDAY. THE SHORTWAVE TROUGH WILL HELP TO PUSH THE COLD FRONT...LOCATED JUST NORTH AND WEST OF THE CWA EARLY THIS AFTERNOON...ACROSS THE CWA EARLY MONDAY NIGHT. AHEAD OF THE FRONT WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY DAYTIME WEATHER FOR MONDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FOR TUESDAY. THE GFS AND NAM ARE SIMILAR THROUGH TUESDAY. MOISTURE AVAILABILITY WILL BE LIMITED THROUGH TUESDAY WITH ISOLATED LATE DAY THUNDERSTORMS OVER THE EAST PART OF THE CWA MONDAY. THE LIFTED INDICES WILL GO BELOW ZERO AND THE LOW LEVEL LOW THETA E RIDGE AXIS ARE BOTH OVER THE NEBRASKA PANHANDLE MONDAY AFTERNOON. THE ATMOSPHERE STABILIZES OVER ALL BUT SOUTH CENTRAL WYOMING BEHIND THE COLD FRONT AND WILL PLACE LOW POPS OVER THAT PART OF THE CWA TUESDAY AFTERNOON. THE BUFKIT RAOBS FOR TUESDAY INDICATE A SHALLOW LAYER OF NEAR SATURATED AIR WHICH IS THE DEEPEST OVER SOUTH CENTRAL WYOMING BY 00Z WEDNESDAY. A PERIOD OF LOW CLOUDS MAY FORM OVER THE SOUTHEAST PART OF THE CWA LATE MONDAY NIGHT AND TUESDAY MORNING. THROUGH THIS EVENING...ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY UNDER THE CLOUD BAND FROM NORTHWEST NEBRASKA TO SOUTHEAST WYOMING EARLY THIS AFTERNOON. THE STORMS WILL BE HIGH BASED WITH WIND GUSTS TO 45 MPH LIKELY. .LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE WILL AMPLIFY OVER THE REGION TUE NIGHT THROUGH THU. THE RIDGE AXIS WILL DRIFT SLOWLY EASTWARD FRI AND SATURDAY...WITH THE GFS CONTINUING TO BE FASTER THAN THE OTHER MODELS. IN ANY EVENT...IT APPEARS THAT THE RIDGE WILL FAR ENOUGH EAST SUN TO ALLOW SOUTHWESTERLY FLOW ALOFT TO DEVELOP OVER THE FORECAST AREA. SURFACE HIGH PRESSURE OVER THE NORTHERN PLAINS WILL INDUCE LOW LEVEL UPSLOPE FLOW OVER THE FORECAST AREA WED WHICH WILL WARRANT A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WED WILL BE APPROXIMATELY NORMAL. HEIGHTS WILL INCREASE THU FOR A WARMER DAY ALTHOUGH SOME LATE DAY STORMS WILL AGAIN BE POSSIBLE FROM THE LARAMIE RANGE EASTWARD. WEAK LEESIDE TROUGHING FRI THROUGH SUN WILL PRODUCE DRY WEATHER WITH ABOVE NORMAL TEMPS. && .AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT AND MONDAY. ISOLATED THUNDERSTORMS OVER THE EAST PART OF THE CWA THROUGH EARLY THIS EVENING AND AAGAIN MONDAY AFTERNOON WILL PRODUCE LOCAL AND ERRATIC WINDS WITH GUSTS TO 45 MPH. && .FIRE WEATHER...THE WEATHER PARAMETERS WILL ONCE AGAIN MEET OR EXCEED RED FLAG LEVELS EARLY THIS EVENING AND MONDAY AFTERNOON AND EVENING OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES. HOWEVER... DISCUSSION WITH RAWLINS DISPATCH INDICATED THAT THE FINE FUELS WERE STILL NOT DRY ENOUGH FOR RAPID FIRE SPREAD AND GROWTH IN THAT AREA. WILL HOLD OFF ON THE ISSUANCE OF A RED FLAG WARNING OR FIRE WEATHER WATCH AT THIS TIME BASED ON THEIR INPUT. FORECAST FIRE DANGER RATINGS FOR THIS AFTERNOON IN THAT PART OF THE CWA WERE AT THE VERY HIGH OR EXTREME LEVELS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/JR
Hazardous weather outlook, Jun 24, 10:37 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1037 AM MDT SUN JUN 24 2007 NEZ001>003-019>021-054-055-WYZ059-060-067>070-251200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 1037 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 2 PM OVER SOUTHEAST WYOMING...EAST OF THE LARAMIE RANGE. THE ACTIVITY WILL MOVE TO THE EAST AT 20 MPH AND WILL SPREAD INTO ALL BUT THE SOUTHEAST PART OF THE PANHANDLE. THE ATMOSPHERE WILL BE SLIGHTLY MORE MOIST AND MORE UNSTABLE OVER THAT AREA THAN ON SATURDAY AND WILL ALLOW FOR THE ISOLATED THUNDERSTORMS TO FORM. ANY STORMS THAT DO FORM WILL BE HIGH BASED AND GENERALLY PRODUCE ONLY LIGHT RAIN OR SPRINKLES AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH. THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTH WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL IMPROVE AROUND MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING. BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING. THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-251200- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1037 AM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF HOT TEMPERATURES...VERY LOW HUMIDITIES AND SOUTHWEST WINDS OF 20 TO 30 MPH WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON AND EARLY EVENING. CONDITIONS WILL IMPROVE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING. THERE WILL BE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Jun 24, 4:02 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 6 SE BURNS 41.13N 104.28W
06/24/2007 E60 MPH LARAMIE WY PUBLIC
PERSON REPORTED CLASSIC MICROBURST
&&
GRIFFITHNearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.